Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Nausea, dizziness, hot flushes, tender breasts, fatigue, cramps, constipation. Is it because I stopped and resumed taking Microgynon?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I've been on microgynion 30 for 6 years without any problems, but I skipped them for 1 month, from Oct to Nov last year.
As soon my period arrived on November 2011, I began taking them again without any problems till now.
My last period was on XXXXXXX 24, it lasted for 3 days, it was lighter and without the syntomps I usually have.
Since February 4, I've been having nausea, dizziness, hot flushes, tender breasts, fatigue, stomach cramps, constripation, and sleeping problems. Now, I'm on my free pill week (it's due tomorrow) and my period usually starts 3 days after my last pill which I took last Sunday 19.
I'm 3 days late, which is rare coz it always come on time, and I'm not having any of my usual pre-period syntomps but all these pregnancy syntomps.
I expected my period on Wednesday 22, but it's Saturday and it's not coming.
I've been very cautions and I've not missed any pill... How possible is it to be pregnant? or am I maybe having syntomps because I stopped and resumed taking the pill?

Thank you very much.
Posted Tue, 8 May 2012 in Birth Control
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Being late for periods is not always associated with pregnancy. Since you have not missed any pill during the cycle, the chances of pregnancy are minimal. The missing or delayed periods are a normal finding while taking oral contraceptives.
Since you had your normal periods on 24th january, you are not likely to ovulate till 4th february. While taking the pills ovulation does not take place.
The symptoms you are having are likely to be due to the oral pills themselves.
Some of the common side effects are
Headache, dizziness, cold and flu symptoms.
Stomach pain, irregular motions, nausea .
Mood swings, depression, insomnia.
Acne, weight gain/loss, breast engorgement.
Please do not worry. Pregnancy is a very remote possibility while taking oral pills regularly. You can start with your next pack of pills as scheduled even if you do not bleed.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Nausea, dizziness, hot flushes, tender breasts, fatigue, cramps, constipation. Is it because I stopped and resumed taking Microgynon? 2 hours later
Thank you very much, I'm very relieved now :-) So, just in case my period comes, do I have to do a pregnancy test?

Answered by Dr. Rakhi Tayal 5 hours later
Thanks for writing again.
There is no need to go for a pregnancy test. But if you do not have any bleeding then taking a pregnancy test when your periods are overdue by a week will help in relieving your anxiety.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor